Skip to content
Welcome to the Incontinence and OAB Exchange
avatar
Diane Newman, RN-C, MSN, ANP posted:
I would like to welcome all of you. I want to give you a little background about me and where I can help you. I am a certified adult nurse practitioner and I have a practice in urology at the University of Pennsylvania in Philadelphia. For over 25 years, I have been practicing in the area of urology, working specifically with individuals who have bladder control problems like incontinence, overactive bladder, and urinary retention.

I see individuals in my office practice but have also practiced in home care and in nursing homes. I am truly a patient-advocate and have conducted outreach programs to consumer and public groups. One of the programs that I am currently providing for the Philadelphia Corporation on Aging is called ?Bladder Fitness after 60.?

An area of special interest to me is behavioral or self-care practices for these conditions and how to identify a device or product that allows you to manage your bladder problem while remaining active in your daily life.

I am here to help you find solutions to any bladder control problems you are experiencing.
Reply
 
avatar
Louise_WebMD_Staff responded:
Welcome! I look forward to you sharing your wisdom!
 
avatar
An_191863 responded:
Hi Diane I'am a male 71 and have had prostate problems for about 10yrs.This has led to prostatitis and icontinence especially at night and uti's so can't take oab products because of retention do take flomax as prescribed by uro dr.
 
avatar
Diane K Newman, RN-C, MSN, ANP replied to An_191863's response:
You need to consider other treatments such as pelvic floor muscle exercises or maybe even electrical stimulation. If you go on a pelvic floor muscle training program, you can strengthen the pelvic muscle and prevent urine leakage. I also recommend pelvic floor muscle stimulation in some patients as this can assist you in developing better muscle tone and strength. I think you really need to see an urologist or nurse practitioner who specializes in pelvic floor disorders as there are effective solutions to your problem.
 
avatar
An_191864 responded:
I'm a 57yr. male. I had a radical retropubic prostatectomy in Dec 08. I don't leak but after I urinate I drip for a while. I was told to try the collagen injections before doing the sling.
 
avatar
Diane K Newman, RN-C, MSN, ANP replied to An_191864's response:
It sounds as though you have "01Cpost void dribbling or dribble"01D This may be due to the changes to your urethra that occured when they took out your prostate. I actually have some information on this that I give to my patients when they complain about it. I just posted it as a resource here .
 
avatar
joju25 responded:
I am 60 yrs. old when through menopause yrs. ago. I recently developed vaginal dryness, burning (this symptom feels worse when pressure applied to area usually from sitting), my gyno. gave diagnosis of vaginal atrophy and she prescribed Estrace cream.
How long should it take till I feel some relief?

(FYI - I also have OAB for a few yrs. and take Toviaz, get a UTI about once a yr.)

PS - this vaginal discomfort developed after a recent UTI - is this somehow related?
 
avatar
Diane K Newman, RN-C, MSN, ANP replied to joju25's response:
It may take 6 weeks to see changes to the vaginal atrophy from Estrace cream. It is important that you place the cream in your vagina for it to work on the atrophy.
 
avatar
srmat101 replied to Diane K Newman, RN-C, MSN, ANP's response:
Is the Estrace therapy suggested for a 76 year old woman? I think my incontinance started when I went off hormone therapy in 2002. Urologist thought my problems were due to kidney stone so had two lithotripsies. Nothing has changed. The Estrace we tried, but not for 6 weeks, it is very expensive ...over $125.00 a tube. Do you really feel it is all that helpful to try again at my age?
 
avatar
Byroney_WebMD_Staff replied to srmat101's response:
Hello srmat101 and thank you for posting.

Unfortunately, Nurse Newman is no longer with us on this community. I would encourage you to ask your doctor and pharmacist about the Estrace and get their expert opinions.

This post from last year on How to Afford Your Prescriptions may be helpful, too. Hopefully one of our other members will pop in and share their experience with you.

Let us know how you're doing,

Byroney
 
avatar
gilmet responded:
I had incontinence and a prolapsed bladder. My gynecoligist gave me a choice of 2 surgery's. One being called the sling surgery, and I don't remember what the second was called. He informed me that some of the sling surgery's had to done again. But with this other surgery he would be lifting my bladder up further then the sling surgery, and it would never have to be done again. Only draw back was I would no longer be able to have sex. Well I'm alone now and I'm 71 years old, so I thought who needs to be sexually active? I'll go for the sure thing, and forget the sling.

After surgery my prolapsed bladder no longer bulged out of my vagina (yes thats how bad it was) I was pleased about that. However I was disappointed to find I was even more incontinent. He said "you need time to heal, and perhaps some physical therapy might help later" I'm assuming he might be talking about the kegel excersizes? Currently I'm frustrated and very dissapointed in this proceedure. (I think it may be a new method for elderly women) And I am trying to find out the actual name of the surgery? I searched for it on WebMD but so far I can't find it?
 
avatar
An_256531 responded:
hi, im a 23 year old female last year i got diagnosed with detrusor overactivity (sudden urge no leak) i tried versicare, ditropan and a couple other medications... im currently on detrusitol 2mg. 2 times a day...its hard trying to work in fast food.. and keeping a happy relationship i feel deppresed as i might loose him over this. and might lose my job.. it gets worse when its cold and winter is around the corner please help me
 
avatar
mprez1 responded:
I have incontinence. I tried gelnique and it doesn't help me the problem . Now, i went to my gynecologists and I told her that I have UTI which probably cause me using pad for my incontinence . So she recommend me to use pessary. Do you think it will help me to control my incontinence for this product? What are the symptoms when you use this ? It was explained to me but I need more info about the product? Maybe you might have in mind to help me when I use this product . Thank you .
 
avatar
atti_editor replied to mprez1's response:
Hi mprez1,

This overview of pessaries discusses what to expect with a pessary, how well they work, and any risks associated with their use.

Best wishes,
Atti


Helpful Tips

Overactive Bladder ? Don?t Suffer in SilenceExpert
Considered abnormal at any age, overactive bladder is a very common condition that affects both men and women but is more common in women. ... More
Was this Helpful?
30 of 41 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Diane Newman's website